Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 21, 2022, 9:04 PM CDT for 4 counties in Missouri. It took effect at Mar 23, 2022, 3:35 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2022, 9:04 PM CDT (02:04 UTC)
- In effect from
- Mar 23, 2022, 3:35 PM CDT
- Expired
- Mar 22, 2022, 9:17 PM CDT
- In force
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 23.70 ft at Mar 23, 2022, 9:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
668
WGUS43 KEAX 220204
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
904 PM CDT Mon Mar 21 2022
...The National Weather Service in Pleasant Hill MO has issued a
Flood Warning for the following rivers in Missouri...
Big Creek at Blairstown affecting Johnson MO, Cass and Henry
Counties.
Blackwater River near Blue Lick affecting Saline and Cooper
Counties.
Chariton River near Prairie Hill affecting Chariton and Macon
Counties.
Grand River near Sumner affecting Linn MO, Chariton, Livingston
and Carroll Counties.
For the Big Creek...including Blairstown...Minor flooding is
forecast.
For the Blackwater River...including Blue Lick...Minor flooding is
forecast.
For the Chariton River...including Prairie Hill...Minor flooding is
forecast.
For the Grand River...including Sumner...Moderate flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
MOC037-083-101-230215-
/O.NEW.KEAX.FL.W.0001.220322T1148Z-220325T1200Z/
/BLRM7.1.ER.220322T1148Z.220323T0600Z.220324T1200Z.UU/
904 PM CDT Mon Mar 21 2022
...FLOOD WARNING IN EFFECT FROM TUESDAY MORNING TO FRIDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Big Creek at Blairstown.
* WHEN...From Tuesday morning to Friday morning.
* IMPACTS...At 20.0 feet, The west bank of the creek begins to flood.
At 23.0 feet, Flooding occurs at the west approach to the N
Highway bridge located 0.2 miles west of Blairstown. Flooding also
occurs across B Highway near Big Creek which is several miles
northwest of Blairstown.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Monday the stage was 11.9 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 21.6 feet early Wednesday
morning. It will then fall below flood stage Thursday
morning.
- Flood stage is 20.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384
3840 9391
$$
MOC033-041-115-117-230215-
/O.NEW.KEAX.FL.W.0002.220323T2035Z-220326T0306Z/
/SNZM7.2.ER.220323T2035Z.220324T1200Z.220325T0305Z.NO/
904 PM CDT Mon Mar 21 2022
...FLOOD WARNING IN EFFECT FROM WEDNESDAY AFTERNOON TO LATE FRIDAY
EVENING...
* WHAT...Moderate flooding is forecast.
* WHERE...Grand River near Sumner.
* WHEN...From Wednesday afternoon to late Friday evening.
* IMPACTS...At 23.0 feet, Bottomland 1 to 2 miles south of the gage
begins to flood.
At 26.0 feet, Rural land adjacent to the river is flooded.
At 28.0 feet, Rural roads are under water.
* ADDITIONAL DETAILS...
- At 8:45 PM CDT Monday the stage was 9.7 feet.
- Forecast...The river is expected to rise above flood stage
Wednesday afternoon to a crest of 30.1 feet Thursday morning.
It will then fall below flood stage late Thursday evening.
- Flood stage is 26.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
3951 9330
$$
MOC041-121-230215-
/O.NEW.KEAX.FL.W.0003.220323T2248Z-220325T1852Z/
/PRIM7.1.ER.220323T2248Z.220324T0600Z.220324T1851Z.UU/
904 PM CDT Mon Mar 21 2022
...FLOOD WARNING IN EFFECT FROM WEDNESDAY AFTERNOON TO EARLY FRIDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Chariton River near Prairie Hill.
* WHEN...From Wednesday afternoon to early Friday afternoon.
* IMPACTS...At 15.0 feet, Fields along the river begin to flood.
* ADDITIONAL DETAILS...
- At 8:45 PM CDT Monday the stage was 3.3 feet.
- Forecast...The river is expected to rise above flood stage
Wednesday afternoon to a crest of 15.8 feet early Thursday
morning. It will then fall below flood stage early Thursday
afternoon.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290
3933 9299
$$
MOC053-195-230215-
/O.NEW.KEAX.FL.W.0004.220324T0504Z-220326T0330Z/
/BLVM7.1.ER.220324T0504Z.220324T1800Z.220325T0330Z.NO/
904 PM CDT Mon Mar 21 2022
...FLOOD WARNING IN EFFECT FROM LATE WEDNESDAY NIGHT TO LATE FRIDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Blackwater River near Blue Lick.
* WHEN...From late Wednesday night to late Friday evening.
* IMPACTS...At 24.0 feet, Cropland and pastures along the river
flood.
* ADDITIONAL DETAILS...
- At 8:45 PM CDT Monday the stage was 9.4 feet.
- Forecast...The river is expected to rise above flood stage
early Thursday morning to a crest of 25.2 feet early Thursday
afternoon. It will then fall below flood stage late Thursday
evening.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295
3893 9323
$$
Blair2 follow-up statements
777
WGUS83 KEAX 221551
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1051 AM CDT Tue Mar 22 2022
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Linn MO, Chariton, Livingston
and Carroll Counties.
For the Grand River...including Sumner...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
MOC033-041-115-117-231600-
/O.EXT.KEAX.FL.W.0002.220324T0330Z-220325T0745Z/
/SNZM7.1.ER.220324T0330Z.220324T0600Z.220324T0745Z.NO/
1051 AM CDT Tue Mar 22 2022
...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY EVENING TO EARLY
FRIDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Grand River near Sumner.
* WHEN...From Wednesday evening to early Friday morning.
* IMPACTS...At 23.0 feet, Bottomland 1 to 2 miles south of the gage
begins to flood.
At 26.0 feet, Rural land adjacent to the river is flooded.
At 28.0 feet, Rural roads are under water.
* ADDITIONAL DETAILS...
- At 9:45 AM CDT Tuesday the stage was 10.0 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow evening to a crest of 26.5 feet early Thursday
morning. It will then fall below flood stage early Thursday
morning.
- Flood stage is 26.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Tue Wed Thu
1pm 1pm 1pm
Grand River
Sumner 26.0 10.0 Tue 9am 11.1 22.7 23.3
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
3951 9330
$$
SAW002
WGUS83 KEAX 230217
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
917 PM CDT Tue Mar 22 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Grand River near Sumner affecting Linn MO, Chariton, Livingston
and Carroll Counties.
MOC033-041-115-117-230330-
/O.CAN.KEAX.FL.W.0002.220324T0330Z-220323T0217Z/
/SNZM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
917 PM CDT Tue Mar 22 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Grand River near Sumner.
* ADDITIONAL DETAILS...
- At 8:45 PM CDT Tuesday the stage was 12.5 feet.
- Forecast...The river will rise to 20.2 feet early Thursday
morning. It will then fall to 20.1 feet and begin rising
again early Thursday afternoon. It will rise to 21.2 feet
Friday morning. It will then fall again and remain below
flood stage.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Wed Thu Fri
1am 1am 1am
Grand River
Sumner 26.0 12.5 Tue 8pm 15.8 20.2 21.0
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
3951 9330
$$
73What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 21, 7:17 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 21, 7:17 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 717 PM CDT Mon Mar 21 2022 .Discussion... Issued at 353 PM CDT MON MAR 21 2022 Message of the Day - Isolated to scattered rain this afternoon, widespread rain tonight. Half an inch up to 1 inch of rain is possible through tomorrow morning. - A few strong to severe storms are possible Tuesday afternoon into the evening. Isolated hail, locally damaging winds, and a tornado or two are all possible. Observations show lower 70s in our eastern counties and upper 50s in our western counties this afternoon. This difference is by and large due to the thicker clouds and rainfall that have moved into our western areas. Scattered light rain has reached the areas along the MO/KS border. Rain will continue to move north and east through the afternoon and evening, with everyone seeing rain by midnight. Rain will be moderate at times. Isolated thunder and lightning have been observed in our far southern counties today. The chances for isolated thunder and lightning remain for the rest of the day and tonight, however, the better instability will stay south of our area. Half an inch up to 1 inch of rain is possible through tomorrow morning. The higher rain amounts are expected along the MO/KS border. A dry slot, or at least dryish slot moves into much of our area early tomorrow morning. Those along and east of I-35 are more likely to see a break from the rain Tuesday morning with drier conditions and less lift. However, soundings do show some continued saturation in the low levels for these areas, so some periods of drizzle remain possible. Those west of I-35 are more likely to keep seeing rain, albeit lighter rain. Scattered storms are expected to develop Tuesday afternoon, mainly along and east of I-35. A few storms could become strong to severe. The closed upper level low will be just to our west with the surface low and intersection of the cold front and warm front near the MO/KS border. This pattern tends to be supportive of low topped storms and isolated severe weather. Dew points will reach the low to mid 50s, instability will be around 1000 J/kg, deep layer shear will be around 60-80 kts, and mid level lapse rates will be steep. Isolated hail and damaging winds, and a tornado or two are all possible. Best chances for severe weather will occur between 1 PM and 8 PM. The large scale system will be slow to move through the region, so rain chances will continue Tuesday night through Wednesday night for the entire area. Rain chances finally exit the area Wednesday night. Between the three days, 1-2 inches of rain is expected. The cold front moving through Tuesday will bring colder temperatures to the area. Highs Wednesday and Thursday will be in the 40s with lows in the 30s. Dry conditions and warmer temperatures return for Friday through the weekend. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 709 PM CDT MON MAR 21 2022 Currently moderate rain with MVFR VSBYs at the terminals. This will generally continue through the evening hours before rain comes to an end by around 8z tonight. However, after rain ends, CIGs are expected to become IFR through the overnight into Tuesday morning before improving to MVFR around 16z. Isolated showers and storms will be possible Tuesday afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Atkins Aviation...BMW
Hazardous weather outlook, Mar 21, 3:54 AM CDT, 17 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 354 AM CDT Mon Mar 21 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-220900- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 354 AM CDT Mon Mar 21 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Rainfall expected to move into the area Monday afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few strong to severe thunderstorms will be possible Tuesday afternoon. The primary threat will be hail and strong winds. An isolated tornado cannot be ruled out. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:04 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 32 hr |
| Mar 21, 9:04 PM CDT | River Flood Warning | EAX | Chariton, Macon | 14 hr |
| Mar 21, 9:04 PM CDT | River Flood Warning | EAX | Cooper, Saline | 3 days |
| Mar 22, 7:33 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 18 hr |
| Mar 22, 8:44 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 13 hr |
| Mar 22, 2:42 PM CDT | Special Weather Statement | EAX | Lafayette | 33 min |
| Mar 22, 2:59 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 31 min |
| Mar 22, 5:22 PM CDT | Special Weather Statement | EAX | Linn | 23 min |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.